Abstract

Acute Tumor Lysis Syndrome after Cisplatin and Gemcitabine for Treatment of Urothelial Carcinoma of the Renal Pelvis: Case Report and Review of Literature

Tumor lysis syndrome (TLS) is a potentially fatal complication of oncological therapy. It is rarely described in patients with solid tumors, even rare in urological cancer. To the best of our knowledge, there were only two cases describing TLS following chemotherapy for metastatic urothelial carcinoma documented in the literature, although only one occurred after gemcitabine, another case occurred after PD-1 Immunotherapy. Case presentation: We present the case of a 67-year-old female who developed acute renal failure and tumor lysis syndrome after a single infusion of cisplatin and gemcitabine for metastatic renal pelvic urothelial carcinoma. Conclusions: Patients with urothelial carcinoma that are highly proliferative and have high tumor burden are at high risk of developing hyperuricemia and TLS, while undergoing chemotherapy. Although TLS is rare in solid tumor, oncologists should be alert when treating patients at high risk of TLS, and determine appropriate prophylaxis. We also proposed biomarker based risk stratification for patients with high risk for TLS.


Author(s):

Jue Wang, Kirill Ruvinov, Jill Cassaday and Richard Trepeta



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+

Recommended Conferences

Flyer image

Abstracted/Indexed in

  • Index Copernicus
  • Google Scholar
  • Genamics JournalSeek
  • CiteFactor
  • Directory of Research Journal Indexing (DRJI)
  • Publons